Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Tongue soreness. Had canker sore. Gum inflammation. Recovering from bronchitis. Any ideas?

My tongue was sore on the left side, I thought it was because I bit it in my sleep, a day to two later I developed a1.5cm canker sore there overnight, within a day I had a couple more smaller canker sores on the top and sides of my tongue and one on my inner lip. The same day I noticed that I had what appeared to be small areas of inflammation on my gum line where the gums were red with brownish edges in some places. When the first sore appeared I saw my dentist who referred me to an oral surgeon who recommended coming back in a few weeks if it didn t heal. Now I m out to the country and although the first one is less painful, the fact that so much of my gums are now effected concerns me. No fever or other symptoms, I am just getting over a long bout of bronchitis . The ulcers all look like photos of canker sores, not herpes or squamous cell carcinoma . Any ideas?
Asked On : Wed, 28 Nov 2012
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dentist 's  Response
Acute gum infection can also lead to swelling and soreness of gums and canker sores. There is no definite cause of canker sores but it is known that bacterial infections, vitamin deficiency, allergies etc can lead to canker sores. Without clinical examination, it is difficult to give definite diagnosis. If there is throat infection present, then you can visit your physician for treatment. If there is acute gum infection present which has lead to these symptoms, then dental cleaning and or periodontal surgery will be required to correct it. In case of gum infection, maintain good oral hygiene by brushing and flossing regularly and also use a mouth wash. You can also do warm saline rinses 3-4 times a day to reduce the gum swelling. Canker sores are self limiting and will heal on its own in 7-10 days. If canker sores are causing pain, then you can apply orajel over it. Take OTC multivitamins and take plenty of fluids and rest.
Answered: Wed, 28 Nov 2012
I find this answer helpful
  User's Response
welcome to healthcare magic forum,
As said by you that u r recovering from bronchitis, it means u would have had a many medicines, so ur canker sores could be due to those medicines commonly known as drug induced gastritis. also many other reasons for canker sores which u must rule out is Constipation, Reduced quantity of water intake, Lack of proper sleep, Stress, long standing illness, Acidity?
As u r out of country advised u to get an antacid and start it of daily before meals once a day. along with this have a proper meal which should be properly seasoned and not pungent, have proper sleep and make ur sure u have regular bowel evacuations. and relax. if u can get homoeopathic medicine then suggest u to take Borax 30 two times a day for 5 days. along with this also u can apply (paint) glycerine on inside of ur mouth 2-3 times a day to relieve u of ur pain.
for further queries contact
take care.
Dr. Rooma Ramnani
Answered: Wed, 28 Nov 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor